MAUDE Adverse Event Report: EXACTECH, INC. THREE PEG PATELLA 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. THREE PEG PATELLA 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-02-38
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial tka (total knee arthroplasty) on the right side.Subsequently, the surgeon needed to perform a synovectomy surrounding the affected knee.There was minimal osteolysis present, but the patella exhibited severe wear along lateral tracking path and has disassociated from bone.The tibial insert had mild wear on the medial and lateral articular surfaces, and posterior of post.The femoral and tibial component were well fixed.The surgeon decided to keep the tibial and femoral components retained while the patella and tibial insert components were replaced.Patient was last known to be in stable condition following the event.No further information available.
 
Additional Manufacturer Narrative
D10: 02-010-01-0350 - logic femoral ps cem right sz 5: (b)(6).02-012-45-5040 - lgc tibial fit tray cem sz 5f / 4t: (b)(6).The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/technique.A definitive root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6, h11.No device was returned for evaluation; radiograph images were provided; however, the reported event was unable to be confirmed.The review identified the patella component has disassociated from the patella bone.Additionally, it appears that the edge of the patella may be contacting one of the trochlear groves of the femoral component.High contract stresses from the femoral component may have contributed to the observed patella disassociation.However, this cannot be confirmed from the information provided.Photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified wear along the lateral tracking path of the articular surface.This appears consistent with contact against the trochlear ridge of the femoral component.Additionally, the polyethylene pegs appear to have sheared off the backside of the patella.Based on the provided radiographs, the patella likely underwent increased shear stress due to maltracking, resulting fracture of the pegs.The fixation failure likely led to component disassociation and subsequent superior migration.However, the series of events cannot be confirmed from the information provided.There also appears to be minor scratching along the articular surface, which appears consistent with over 10 years of use.Additionally, there appears to be areas of wear along the posterior edge of the lateral and medial articular surfaces.This pattern appears consistent with damage sustained due to high stress during deep flexion, likely resulting from articulation of the femoral component along the posterior aspect of the tibial insert.However, the series of events cannot be confirmed from the information provided.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A review of manufacturing data was performed and discovered that a bag used in the packaging of our polyethylene inserts had been produced outside of our quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with bags that conform to exactech¿s specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in a revision surgery.The tibial insert involved in this case was on the shelf for 1.42 years prior to implantation.However, while it was packaged in a non-conforming vacuum bag, this tibial insert was on the shelf for less than 5 years before it was implanted.A definitive root cause was unable to be determined; however, was likely the result of prosthesis wear, fracture, and subsequent migration of the patella component.Patellar maltracking likely contributed to increased shear stresses, resulting in the observed prosthesis wear, fracture of the patellar pegs, and superior migration of the component.The wear observed on the tibial insert likely occurred due to articulation between the femoral component and posterior aspect of the tibial insert during deep knee flexion.However, the series of events cannot be confirmed from the information provided and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
THREE PEG PATELLA 38MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville, FL 32653
3523771140
MDR Report Key23699840
Report Number1038671-2025-03475
Device Sequence Number10216129
Product Code JWH
UDI-Device Identifier10885862039613
UDI-Public10885862039613
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2020
Device Catalogue Number200-02-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR
Patient SexMale